<?xml version='1.0' encoding='utf-8'?>
<rss xmlns:dc="http://purl.org/dc/elements/1.1/" xmlns:ns0="http://www.w3.org/2005/Atom" xmlns:ns1="http://purl.org/rss/1.0/modules/syndication/" xmlns:ns2="com-wordpress:feed-additions:1" xmlns:ns4="http://purl.org/rss/1.0/modules/content/" xmlns:ns5="http://wellformedweb.org/CommentAPI/" xmlns:ns6="http://purl.org/rss/1.0/modules/slash/" version="2.0">

<channel>
	<title>desktop effects – Thameera's Blog</title>
	<ns0:link href="https://blog.thameera.com/tag/desktop-effects/feed/" rel="self" type="application/rss+xml" />
	<link>https://blog.thameera.com</link>
	<description />
	<lastBuildDate>Fri, 05 Nov 2010 14:17:08 +0000</lastBuildDate>
	<language>en-US</language>
	<ns1:updatePeriod>
	hourly	</ns1:updatePeriod>
	<ns1:updateFrequency>
	1	</ns1:updateFrequency>
	<generator>https://wordpress.org/?v=6.8.12</generator>
<ns2:site>139676693</ns2:site>	<item>
		<title>A sudden "Desktop effects could not be enabled" problem in Ubuntu 10.10</title>
		<link>https://blog.thameera.com/a-sudden-desktop-effects-could-not-be-enabled-problem-in-ubuntu-10-10/</link>
					<comments>https://blog.thameera.com/a-sudden-desktop-effects-could-not-be-enabled-problem-in-ubuntu-10-10/#comments</comments>
		
		<dc:creator>thameera</dc:creator>
		<pubDate>Fri, 05 Nov 2010 14:17:08 +0000</pubDate>
				<category>Uncategorized</category>
		<category>compiz</category>
		<category>desktop effects</category>
		<category>effects</category>
		<category>linux</category>
		<category>ubuntu</category>
		<category>ubuntu tweak</category>
		<guid isPermaLink="false">http://thameera.wordpress.com/?p=169</guid>

					<description>UPDATE: If you ran into the “desktop effects could not be enabled” error, try one of the following: Check if you have installed the recommended drivers for your video card in System -&amp;gt; Administration -&amp;gt; Additional Drivers In case of NVidia cards, install the latest driver as showin in this post Remove any theme-related software…&lt;p&gt;&lt;a class="more-link" href="https://blog.thameera.com/a-sudden-desktop-effects-could-not-be-enabled-problem-in-ubuntu-10-10/" title='Continue reading ‘A sudden "Desktop effects could not be enabled" problem in Ubuntu 10.10’'&gt;Continue reading &lt;span class="meta-nav"&gt;→&lt;/span&gt;&lt;/a&gt;&lt;/p&gt;</description>
										<ns4:encoded>&lt;p&gt;&lt;strong&gt;UPDATE: &lt;/strong&gt;&lt;em&gt;If you ran into the “desktop effects could not be enabled” error, try one of the following:&lt;/em&gt;&lt;/p&gt;
&lt;ol&gt;
&lt;li&gt;&lt;em&gt;Check if you have installed the recommended drivers for your video card in System -&amp;gt; Administration -&amp;gt; Additional Drivers&lt;/em&gt;&lt;/li&gt;
&lt;li&gt;&lt;em&gt;In case of NVidia cards, install the latest driver as showin in &lt;a href="http://ubuntuguide.net/install-latest-nvidia-graphics-drivers-in-ubuntu-linux"&gt;this post&lt;/a&gt;&lt;/em&gt;&lt;/li&gt;
&lt;li&gt;&lt;em&gt;Remove any theme-related software you installed recently. Eg: compositing managers, themes&lt;/em&gt;&lt;/li&gt;
&lt;li&gt;&lt;em&gt;Install the compiz-fusion-plugins-extra package &lt;/em&gt;&lt;/li&gt;
&lt;li&gt;&lt;em&gt;Try the command: compiz –replace&lt;/em&gt;&lt;/li&gt;
&lt;li&gt;&lt;em&gt;Completely remove all the  compiz stuff and reinstall&lt;/em&gt;&lt;/li&gt;
&lt;li&gt;&lt;em&gt;Try this: &lt;a href="http://ubuntuforums.org/showpost.php?p=9212078&amp;amp;postcount=10"&gt;http://ubuntuforums.org/showpost.php?p=9212078&amp;amp;postcount=10&lt;/a&gt; &lt;/em&gt;&lt;/li&gt;
&lt;li&gt;&lt;em&gt;Install Ubuntu Tweak&lt;/em&gt;&lt;/li&gt;
&lt;/ol&gt;
&lt;p&gt;&lt;em&gt;The above are some of the methods different people around the world have solved the issue. But there’s no guarantee these may work for you. &lt;/em&gt;&lt;/p&gt;
&lt;p&gt;When I switched on the laptop today evening I had no idea that I was in for a shock. All the desktop effects had gone; the desktop cube nowhere to be seen; no animations or effect whatsoever; and docky reports some compositing problem.&lt;/p&gt;
&lt;p&gt;Then I go to my Appearance Preferences and find out that Visual Effects option has been set to None. Trying to change it resulted in the age-old problem: “Desktop effects could not be enabled”.&lt;/p&gt;
&lt;p&gt;I do some googling and find out that I’m not alone and there’s an easy remedy, too. Just go to the Package Cleaner in Ubuntu Tweak, click Purge PPAs and purge the C﻿ompiz package out of the list. And everything’s back to normal.&lt;/p&gt;
&lt;p&gt;No, wait. Not everything. I had once installed the extra compiz plugins package which added some cool new effects, and it’s gone missing. Apparently this and the update I did in the last boot has resulted this.&lt;/p&gt;
&lt;p&gt;And later found out that it was actually the update that messed up the things. All you have to do is to go back to the previous version.&lt;/p&gt;
</ns4:encoded>
					
					<ns5:commentRss>https://blog.thameera.com/a-sudden-desktop-effects-could-not-be-enabled-problem-in-ubuntu-10-10/feed/</ns5:commentRss>
			<ns6:comments>7</ns6:comments>
		
		
		<ns2:post-id>169</ns2:post-id>	</item>
	</channel>
</rss>